[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: a Question for type 2s

I can contribute here!  Ive been diabetic since age 7, 15 years.  A few years
ago I started to suspect that I was insulin resistant as well as insulin
dependant.  I am 5'4" 130 lbs but was taking up to 100 units a day on mdi,
eating no carbs, and still having very high sugars.  From everything I had
read this was wayyyyyyy to much so I brought it up to my at-the-time endo.  He
basically made me feel really stupid and told me that if I was type one, I
could not possibly also be a type two and that he would not prescribe me any
oral meds.  Fast forward to one year ago.  My husband got out of the military
and we moved home to California, so I started searching for a new doc.  Went
to a low cost clinic and met the best doc and diabetes educator ever!  Doc
told me that yes I was insulin resistant.  Gave me glucophage and changed me
from NPH/Regular to Lantus/Humalog.  My TDD went down to about 50-75.  A
couple of months later, he added actos.  My TDD is now 30-50 AND I CAN EAT
CARBS AGAIN.  My weight has gone up to 145, but am taking care of that with
daily exercise.  This doc LISTENS to me and if I bring up something he hasnt
heard of he checks it out, doesnt just dismiss me like I know nothing about
diabetes.  Thanks to the DE I am also waiting to get my first insulin pump!

So to not ramble to much, you might ask your doc about actos as well as
metformin.  My doc said that the two seem to work really well together.  He
upped my dosage of metformin from 500 2x a day but it made me horribly
nauseous (thought I might be pregnant!).  So Im back to 500 2x plus 45mg of
actos.  I have also found that intense and frequent exercise are my answer to
weight loss.  I never could seem to lose any from dieting.  Through trial and
error I have found that 30 minutes of exercise a day does me almost no good,
but if I up that to two 30 minute sessions a day my TDD goes down

Hope this helps............

for HELP or to subscribe/unsubscribe, contact: